Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Zoloft, is this possible?

I'm taking Zoloft for PPD. The firs day that I took Zoloft, I felt really sleepy 3 hours later and I went bed early, which was heavenly for me because I've been suffering from Insomnia. The next day, I felt different. I felt calm. I felt like even if I was going to get upset or excited it was more balanced like it wasn't extreme like it usually is and it didn't linger and my blood wouldn't boil. Things didn't bother me like it usually did and I was generally more pleasant to be around. Could Zoloft really be working that quickly? or is this a placebo effect? Like do I just feel different because I know that I've taken a pill? I felt like it really did work that quickly but I've heard that it takes weeks before it actually kicks in.

Answer Question
 
Anonymous

Asked by Anonymous at 2:30 AM on Jan. 12, 2011 in Health

Answers (4)
  • Don't question. It sounds wonderful to have such immediate results. Enjoy. Relax.
    tootoobusy

    Answer by tootoobusy at 2:34 AM on Jan. 12, 2011

  • I guess I was asking because I was wondering if anyone can confirm that this is was taking zoloft normally feels like. Is it? What was your experience with Zoloft?
    Anonymous

    Comment by Anonymous (original poster) at 3:34 AM on Jan. 12, 2011

  • It probably is the placebo effect, but either way that's great that you're feeling calmer! Zoloft took about 3 weeks for me to start seeing a difference. It made me sooooo sleepy all the time, though, until about a month after I started taking it and then my insomnia was worse than ever (I stayed awake for like 3 days straight one week, didn't feel tired at all, and then ended up falling asleep for about 18 hours). But everyone reacts differently to medication.

    My opinion on any mood altering/stabilizing drug is that it can work some on it's own, but you have to believe that you're going to feel better and also do your own work on yourself (does that make sense?) for it to FULLY work for you. Like you can't just take it and think, "Well it will do all the work." You have to work on improving your attitude and stuff, also, to get the full effect IMO.
    Mrs.BAT

    Answer by Mrs.BAT at 3:50 AM on Jan. 12, 2011

  • It usually takes about 2-4weeks for a person to feel the effects of SSRIs. You may be experiencing placebo although some people have also reported such observation when they started using Zoloft. The Zoloft side effects would also last for 2 weeks up to a month.

    AngelenaMays

    Answer by AngelenaMays at 5:02 PM on Feb. 24, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.